Advanced Search

Home > Journals > Minerva Anestesiologica > Past Issues > Minerva Anestesiologica 2009 April;75(4) > Minerva Anestesiologica 2009 April;75(4):221-3

ISSUES AND ARTICLES   MOST READ   eTOC

CURRENT ISSUEMINERVA ANESTESIOLOGICA

A Journal on Anesthesiology, Resuscitation, Analgesia and Intensive Care

Official Journal of the Italian Society of Anesthesiology, Analgesia, Resuscitation and Intensive Care
Indexed/Abstracted in: Current Contents/Clinical Medicine, EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 2,036

Frequency: Monthly

ISSN 0375-9393

Online ISSN 1827-1596

 

Minerva Anestesiologica 2009 April;75(4):221-3

    CASE REPORTS

An unusual cause of seizures during subarachnoid anesthesia in a patient undergoing transurethral resection of the prostate: a case report

Galante D.

Department of Anesthesia and Intensive Care, Ospedali Riuniti University Hospital, Foggia, Italy

A 73-year-old, ASA I patient scheduled for transurethral resection of the prostate under subarachnoid anesthesia received, prior to the beginning of the surgery, intravenous imipenem/cilastatin 1 g for a urinary infection with multiresistant Escherichia coli. The patient developed seizures during the surgical procedure. Central nervous toxicity of imipenem/cilastatin might have been the cause of the seizures. After appropriate management, the patient recovered well and was discharged without complications. The differential diagnosis between systemic toxicity of local anesthetics and imipenem-related seizures is discussed.

language: English


FULL TEXT  REPRINTS

top of page